Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 76, NWS Cleveland, OH

October 16, 2017

NWS Cleveland, OH issued this small craft advisory at Oct 16, 2017, 10:00 PM EDT. It took effect at Oct 17, 2017, 10:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2017, 10:00 PM EDT (02:00 UTC)
In effect from
Oct 17, 2017, 10:00 AM EDT
Expired
Oct 18, 2017, 3:58 AM EDT
In force
18 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

285 
WHUS71 KCLE 170200
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1000 PM EDT MON OCT 16 2017

LEZ145>149-171000-
/O.NEW.KCLE.SC.Y.0076.171017T1400Z-171018T0800Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
1000 PM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 4 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 4 AM
EDT WEDNESDAY.

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
5 follow-up statements
654 
WHUS71 KCLE 170726
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
326 AM EDT TUE OCT 17 2017

LEZ145>149-171530-
/O.CON.KCLE.SC.Y.0076.171017T1400Z-171018T0800Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
326 AM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 AM EDT WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
947 
WHUS71 KCLE 171402
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1002 AM EDT TUE OCT 17 2017

LEZ145>149-172215-
/O.CON.KCLE.SC.Y.0076.000000T0000Z-171018T0800Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
1002 AM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
303 
WHUS71 KCLE 172048
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
448 PM EDT TUE OCT 17 2017

LEZ145>149-180500-
/O.CON.KCLE.SC.Y.0076.000000T0000Z-171018T0800Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
448 PM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET THIS EVENING INTO TONIGHT SUBSIDING TO 2 TO
  4 FEET BEFORE DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
218 
WHUS71 KCLE 180204
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1004 PM EDT TUE OCT 17 2017

LEZ145>149-180800-
/O.CON.KCLE.SC.Y.0076.000000T0000Z-171018T0800Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
1004 PM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
310 
WHUS71 KCLE 180758
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
358 AM EDT WED OCT 18 2017


LEZ145>149-180900-
/O.CAN.KCLE.SC.Y.0076.000000T0000Z-171018T0800Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
358 AM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW ADVISORY LEVELS. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 9:30 PM EDT, 30 minutes earlier.

Area forecast discussion, Oct 16, 9:30 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
930 PM EDT Mon Oct 16 2017

.SYNOPSIS...
A large area of high pressure will expand east across the area
tonight then set up over the southern Appalachians for the
remainder of the week. An upper level ridge will strengthen
aloft heading into next weekend with another round of above
normal temperatures.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
No significant changes for the 930 update. Although clouds have
pretty much cleared...dew points in the extreme west in the
upper 30s to the lower 40s...so will not expand the frost
advisory.

Original discussion...
High pressure will increase its influence across the area
tonight. Dry air continues to settle over the region. So as
skies clear and winds become light the potential for frost will
exist. It currently appears that winds will be the lightest
across the south and east so only have the advisory for that
region. Patchy frost will be possible outside the advisory area.

High pressure remain in control on Tuesday but will be nudged
southward as some jet energy moves across central Ontario.
Other than increasing the winds slightly we expect no other
significant impacts.

Lows tonight near 40 NW Ohio and along the lakeshore, mid to
lower 30s for inland locations. Warmer Tuesday with highs
ranging from the upper 50s inland NW PA to the upper 60s across
NW Ohio. Slightly warmer Tuesday night with lows ranging from
the upper 30s to upper 40s.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Surface high pressure will be in control through the short term. A
weak short-wave trough will traverse across the moisture-stricken
region Wednesday, which will help to keep southwesterly winds around
10 to 15 mph with higher gusts. An upper level ridge begins to build
over the region Thursday and Friday, which will result in light
winds and continued sunny skies. High temperatures will be around 10
degrees above normal by Friday.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
The ridge aloft is progged to move east by early next week as a
progressive trough and cold front push across the country. The ECMWF
throws a wrench into long term forecast by cutting off the deep
trough over the south central states and leaving a split flow with
the front strung out to the northwest of the area. Not sure if this
will happen and not sure that a weakening front till won't cross the
area sometime Sunday night into Monday. The forecast will be close
to the blended guidance but will keep the forecast pops a little
below the guidance in the "chance" range given the uncertainty.

Temperatures will remain unseasonably warm (highs in the 70s) until
the front arrives and even then it looks like it will take a
reinforcing short wave (Tuesday next week?) to bring seasonably cool
air back to the area.

&&

.AVIATION /00Z Tuesday THROUGH Saturday/...
VFR conditions will continue through the forecast period as high
pressure builds over the area. Clouds will diminish overnight
and light NW winds will turn to the south.

OUTLOOK...Non-VFR in morning fog for inland locations Wednesday
and Thursday.

&&

.MARINE...
Light northwest winds this evening will become southerly overnight.
Southwest winds will increase Tuesday, which should be strong enough
for a Small Craft Advisory at the east end of the lake. Winds become
a little more southerly Tuesday night into Wednesday and weaken
considerably. South to southwest winds will continue through Friday,
generally less than 10 knots.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Frost Advisory from 2 AM to 10 AM EDT Tuesday for OHZ013-014-
     020>023-029>033-036>038-047.
PA...Frost Advisory from 2 AM to 10 AM EDT Tuesday for PAZ002-003.
MARINE...None.

&&

SYNOPSIS...Mullen
NEAR TERM...DJB/Mullen
SHORT TERM...Mottice
LONG TERM...Kosarik
AVIATION...DJB
MARINE...Mottice
Hazardous weather outlook, Oct 16, 9:23 PM EDT, 37 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
923 PM EDT Mon Oct 16 2017

OHZ013-014-020>023-029>033-036>038-047-PAZ002-003-180130-
Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland-
Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie-
Crawford-
923 PM EDT Mon Oct 16 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ028-180130-
Crawford-
923 PM EDT Mon Oct 16 2017

This Hazardous Weather Outlook is for north central Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-OHZ003-006>012-017>019-027-089-PAZ001-180130-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Hancock-Seneca-Huron-
Wyandot-Ashtabula Lakeshore-Northern Erie-
923 PM EDT Mon Oct 16 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.